MAUDE Adverse Event Report: MEDACTA INTERNATIONAL SA MUST MINI SOLID CERVICAL DRILL BIT AO CONN. Ø3.5X 10-24 SHORT; SURGICAL INSTRUMENT FOR SPINE SURGERY

MEDACTA INTERNATIONAL SA MUST MINI SOLID CERVICAL DRILL BIT AO CONN. Ø3.5X 10-24 SHORT; SURGICAL INSTRUMENT FOR SPINE SURGERY
Catalog Number 03.75.10.0014
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 06/23/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Batch review performed on 08.July.2019: lot 1853453: (b)(4) items manufactured and released on 16-nov-2018.No anomalies found related to the problem.To date, no other similar events have been reported.Visual inspection performed by medacta spine r&d project manager: based on the event description, it is not clear whether the drill seized up in the drill guide before breaking off in the patient.Mostly, brakeage of small drill-bit is due to a lateral displacement while the tip of the drill-bit is still in the bone.In this circumstances, the lateral displacement generates a shear forces that stress the smallest critical section.Visual inspection confirmed that the failure occurs in the minimal small cross section of the tip.Preliminary investigation and visual inspection were performed on the (b)(6) 2019.
 
Event or Problem Description
Short drill bit broke inside the patient, top of drill bit was in the patient's t1 bone.It had to be removed with surgical pliers.The surgery was completed successfully.

Brand Name
MUST MINI SOLID CERVICAL DRILL BIT AO CONN. Ø3.5X 10-24 SHORT
Common Device Name
SURGICAL INSTRUMENT FOR SPINE SURGERY
Manufacturer (Section D)
MEDACTA INTERNATIONAL SA
strada regina
castel san pietro, 6874
SZ  6874
MDR Report Key8814971
Report Number3005180920-2019-00591
Device Sequence Number16921546
Product Code LXH
UDI-Device Identifier07630971208506
UDI-Public07630971208506
Combination Product (Y/N)N
Initial Reporter CountryAS
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 07/23/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number03.75.10.0014
Device Lot Number1853453
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer07/17/2019
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/23/2019
Initial Report FDA Received Date07/23/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient Age73 YR